Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 128, NWS Twin Cities, MN

June 16, 2001Barron County, Polk County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 16, 2001, 2:39 PM CDT for Barron County, Polk County, Wisconsin. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 16, 2001, 2:39 PM CDT (19:39 UTC)
Expired
Jun 16, 2001, 3:15 PM CDT
In force
36 min
Issued by
NWS Twin Cities, MN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Barron County, WI, Polk County, WI

The radar

The Duluth radar (KDLH), 138 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 3:14 PM CDTHail 0.75Rice Lake, WI

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2001-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2001-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1333 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 161939
SVRMSP
WIC005-095-162015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
239 PM CDT SAT JUN 16 2001

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARRON COUNTY IN WEST CENTRAL WISCONSIN
  EASTERN POLK COUNTY IN WEST CENTRAL WISCONSIN

* UNTIL 315 PM CDT

* AT 239 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE
  HAIL 10 MILES NORTHWEST OF CUMBERLAND...OR ABOUT 15 MILES NORTHEAST
  OF BALSAM LAKE...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  RICE LAKE.
  HAUGEN.
  CUMBERLAND.

LAT...LON 4570 9229 4552 9233 4543 9173 4565 9168
$$
 NAISTAT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 10:30 AM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jun 16, 10:30 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1030 AM CDT SAT JUN 16 2001

MORNING RAOBS SUGGEST THAT WDLY SCT TSRA WL REDEVELOP ACRS CNTRL
MN/WRN WI THIS AFTN. INVERTED V PROFILE WILL LEAD TO FAIRLY STRONG
DOWNDRAFTS...DESPITE LIMITED INSTABILITY. PRIMARY FORCING ASSOCIATED
WITH CHANNELED PVA AND DIVERGENCE...AND SHARP SRN CUT-OFF EXPECTED
TO PCPN. OTRW...RAOBS AND TEMP TRENDS THIS MORNING SUPPORT HIGHS IN
THE MID TO UPPER 70S MOST PLACES.

.MSP...NONE.
DAVIS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 4:11 PM CDTSevere Thunderstorm WarningMPXRusk34 min
Jun 16, 4:23 PM CDTSevere Thunderstorm WarningMPXPepin, Pierce37 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.